Alert archive / North Carolina / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 71, NWS Raleigh, NC

May 31, 2019Davidson County, Forsyth County, Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 31, 2019, 4:26 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 49 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2019, 4:26 PM EDT (20:26 UTC)
Expired
May 31, 2019, 5:15 PM EDT
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC

The radar

The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 4:35 PM EDTHAIL 13 N Sedge Garden, NCSPOTTER LOCATION WAS ON W. MOUNTAIN ST.
May 31, 4:35 PM EDTHAIL 1Kernersville, NCREPORT VIA WXII.
May 31, 4:50 PM EDTHAIL 0.885 W Greensboro, NC.
May 31, 4:50 PM EDTHAIL 0.885 W Greensboro, NC
May 31, 4:50 PM EDTHAIL 1.756 E Colfax, NC.
May 31, 4:50 PM EDTHAIL 1.756 E Colfax, NC
May 31, 4:54 PM EDTTSTM WND GST 535 Ese Colfax, NCWIND GUST OF 53MPH WAS REPORTED AT GSO AIRPORT.
May 31, 5:05 PM EDTHAIL 1.251 N Greensboro, NCWOODVIEW DRIVE IN GREENSBORO. REPORT VIA WXII.
May 31, 5:10 PM EDTTSTM WND DMG5 Ese Greensboro, NCMULTIPLE TREES DOWN SCATTERED ACROSS GREENSBORO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 1:29 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2019-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2019-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

167 
WUUS52 KRAH 312026
SVRRAH
NCC057-067-081-312115-
/O.NEW.KRAH.SV.W.0071.190531T2026Z-190531T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
426 PM EDT Fri May 31 2019

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Southeastern Forsyth County in central North Carolina...
  Northeastern Davidson County in central North Carolina...
  Guilford County in central North Carolina...

* Until 515 PM EDT

* At 426 PM EDT, a severe thunderstorm was located near Kernersville,
  or near Winston-Salem, moving east at 30 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Greensboro, Winston-Salem, High Point, Kernersville, McLeansville,
  Summerfield, Stokesdale, Walkertown, Pleasant Garden and Jamestown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Raleigh.

&&

A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.

LAT...LON 3625 7981 3625 7964 3595 7960 3599 8022
      3617 8025
TIME...MOT...LOC 2026Z 263DEG 27KT 3610 8014 

HAIL...1.50IN
WIND...60MPH
 
$$

WSS
2 follow-up statements
374 
WWUS52 KRAH 312048
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
448 PM EDT Fri May 31 2019

NCC057-312057-
/O.CAN.KRAH.SV.W.0071.000000T0000Z-190531T2115Z/
Davidson NC-
448 PM EDT Fri May 31 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIDSON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.

LAT...LON 3625 7964 3595 7960 3599 8004 3601 8004
      3602 8008 3620 8008 3625 7981
TIME...MOT...LOC 2047Z 263DEG 27KT 3612 7994 

$$

NCC067-081-312115-
/O.CON.KRAH.SV.W.0071.000000T0000Z-190531T2115Z/
Forsyth NC-Guilford NC-
448 PM EDT Fri May 31 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EAST CENTRAL FORSYTH AND GUILFORD COUNTIES...

At 447 PM EDT, a severe thunderstorm was located 7 miles northwest of
Greensboro, moving east at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. At 435 Pm EDT, a sotrm spotter in 
         Kernersville reported hail the size of quarters. 
         
IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Greensboro, High Point, Kernersville, McLeansville, Summerfield,
Stokesdale, Pleasant Garden, Jamestown, Haw River State Park and
Forest Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3625 7964 3595 7960 3599 8004 3601 8004
      3602 8008 3620 8008 3625 7981
TIME...MOT...LOC 2047Z 263DEG 27KT 3612 7994 

HAIL...1.50IN
WIND...60MPH
 
$$

WSS
540 
WWUS52 KRAH 312101
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
501 PM EDT Fri May 31 2019

NCC067-312109-
/O.CAN.KRAH.SV.W.0071.000000T0000Z-190531T2115Z/
Forsyth NC-
501 PM EDT Fri May 31 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FORSYTH COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.

LAT...LON 3625 7964 3595 7960 3599 7996 3608 7997
      3613 7997 3622 7996 3625 7981
TIME...MOT...LOC 2059Z 265DEG 27KT 3608 7983 

$$

NCC081-312115-
/O.CON.KRAH.SV.W.0071.000000T0000Z-190531T2115Z/
Guilford NC-
501 PM EDT Fri May 31 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL GUILFORD COUNTY...

At 459 PM EDT, a severe thunderstorm was located over Greensboro,
moving east at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters. At 448 PM EDT the observation 
         equipment at Piedmont Triad Airport had dime size hail and 
         a wind gust of 53 MPH. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Greensboro, High Point, McLeansville, Summerfield, Stokesdale,
Pleasant Garden, Jamestown, Haw River State Park, Forest Oaks and
Lake Jeanette Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

&&

LAT...LON 3625 7964 3595 7960 3599 7996 3608 7997
      3613 7997 3622 7996 3625 7981
TIME...MOT...LOC 2059Z 265DEG 27KT 3608 7983 

HAIL...1.50IN
WIND...60MPH
 
$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:39 PM EDT, 47 minutes earlier.

Area forecast discussion, May 31, 3:39 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
339 PM EDT Fri May 31 2019

.SYNOPSIS...
A cold front and upper level trough will move across central NC
tonight and reach the coast Saturday afternoon. A second cold
front will move through the area on Sunday and Sunday night.
High pressure will build into the region on Monday through
Tuesday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 340 PM Friday...

...Severe thunderstorm watch number 300 is in effect until 03Z across
all of central NC...

This afternoon and evening will feature the most convectively day we
have seen in several weeks and likely the best chance of rain for
the next 6 days.

Latest surface analysis shows a cold front extending across the northern
Chesapeake Bay west into the Blue Ridge of VA and south across the
eastern slopes of the Appalachians. A prominent surface trough extends
from near Sanford east to near Goldsboro and Greenville. North of the
trough surface winds have become northerly with surface dew points in
the lower 60s. South of the trough, winds are southwesterly and gusty
with dew points in the mid to upper 60s.

A vigorous shortwave trough with 50+kts of flow at 500 hPa was moving
across the southern Appalachians this afternoon. This strong
after vortex will move east reaching the VA and NC coast after
daybreak on Saturday. This feature will provide ample forcing
for ascent and will lead to the continued development of
scattered to numerous showers and thunderstorms across the area
this afternoon and tonight. Deep convection developed near the
surface boundary in the Coastal Plain and has moved east. Other
scattered storms are developing across in a region of local
convergence across northeast SC and south and east of KFAY.
Finally, additional convection across western NC will push east
into the western Piedmont over the next few hours. With time,
individual storms will tend to grow upscale and congeal into
multicells and cluster as they sweep east at 30 MPH. The best
chance of storms across the Triad will be from 3 to 8 PM, the
Triangle from 5 to 9 PM with multiple rounds of storms possible
across the Sandhills and Coastal Plain, the first one from 3 to
6 PM and another later this evening.

A severe thunderstorm watch is in effect across the area through 11 pm.
MLCAPE values will range between 1000-2000 J/Kg this afternoon with tepid
mid level lapse rates becoming more favorable as the upper trough
approaches. These conditions combined with 0-6km bulk shear values of
35-45 kts will support some organized convection and perhaps a supercell
or two. The wind field is unidirectional with a tendency for straight
hodographs which could lead to splitting supercells. HREF guidance
shows fairly high neighborhood probabilities of elevated updraft
helicity and updraft strength this afternoon and evening. Both
large hail and strong straight line winds appear to be the main
threats, with a trend toward an increasing wind dominance as the
storms grow into clusters. While the low level wind profile is
not terribly favorable and LCL heights are high, the presence of
the E-W surface trough could provide enough localized shear to
support a remote tornado threat. The widespread and intense
convection will push east this evening and should largely be out
of the CWA by midnight. As the upper trough lags, an isolated
shower or storm is still possible overnight, especially in the
eastern Piedmont and Coastal Plain. Lows will drop back into the
60s in most locations. -Blaes
&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
As of 240 PM Friday...

The threat for scattered showers and a few thunderstorms will
continue Saturday as a lobe of vorticity rotates southward through
central NC. While scattered showers will likely be ongoing Saturday
morning across the far northern counties, as the atmosphere
destabilizes after 15Z, anticipate a few thunderstorms to develop,
especially along and south of highway 64. While the atmosphere will
have sufficient instability to support/sustain thunderstorms, the
shear is anticipated to be much weaker than this afternoon. Thus,
strong/severe storms not expected at this time. Bulk of scattered
convection will dissipate with loss of heating.

A mixture of sun and clouds and a light nly low level wind will
prevent temperatures from becoming too hot. Anticipate enough
cloudiness in the morning to deter heating a bit, resulting in high
temperatures from the low-mid 80s north to the upper 80s south. If
sunshine is more abundant in the morning, then highs may end up 2-3
degrees warmer than forecast. Lows Saturday night in the low-mid 60s.

A sfc cold front will approach central NC from the west northwest
Sunday, and cross our region Sunday night. The front will approach
at a time when the atmosphere will become slightly unstable. Thus,
expect a threat for a few showers and possibly a thunderstorm Sunday
afternoon-early Sunday evening. A westerly low level flow ahead of
the front will limit moisture advection and inhibit convective
development ahead of the front. Currently expect convective coverage
to be no worse than isolated to scattered, mostly north of highway
64. This same westerly flow will help to boost afternoon
temperatures well into the 80s with lower 90s probable across the
south. The frontal passage Sunday night will be noted by sfc winds
veering to a nwly direction. This flow will advect a notably cooler
and drier air mass into the region overnight. By early Monday,
expect temperatures to vary from around 60 NW to the mid-upper 60s
SE.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 255 PM Friday...

A drier, more stable air mass will settle over central NC Monday
into Tuesday as sfc high pressure builds into central NC from the
northwest. This will translate to temperatures near or slightly
below normal, with highs Monday and Tuesday ranging from near 80
north to the low-mid 80s south. Quite comfortable Monday night, with
overnight temperatures in the 50s, and 60 to 65  Tuesday night.

The area of high pressure will shift offshore by mid-week,
initiating a return flow regime into central NC. This will advect a
warm moist air mass back into our region. Aloft, a series of
perturbations will approach in the wly flow. The perturbations in
tandem with the increasingly moist atmosphere suggest a threat for
scattered showers/storms, beginning Wednesday, and persisting
through the remainder of the work week. Temperatures through the
period will average a couple of degrees above normal, generally in
the 85-90 degree range.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 230 PM Friday...

Severe thunderstorm watch number 300 is in effect until 03Z across
all of central NC.

Scattered to numerous showers and thunderstorms will move across
central NC this afternoon and evening. Initially the greatest
convective coverage will be during the mid and late afternoon across
the Coastal Plain and Sandhills near a surface trough. Another area
of convection will develop across western NC and push into the
western Piedmont late this afternoon and then spread east into the
evening hours. The stronger convection will end from west to east
during the late evening hours although a lingering shower or storm
may persist across the Coastal Plain overnight through daybreak.
Brief periods of MVFR to IFR restrictions of VSBY and CIG are likely
in thunderstorms. Outside of the convection, mainly VFR conditions
are expected with multiple VFR clouds layers. Outside of convection,
winds will become west to northwest overnight tonight at 10kts or
less with mainly lightly northerly winds on Saturday.

Looking beyond 18Z Saturday... VFR conditions should return on
Saturday and continue into Saturday night as drier air moves into
the region. An upper level disturbance and cold front will move
across the area on Sunday and Sunday night producing a few showers
and perhaps a storm. Fair weather with VFR conditions are expected
for Monday and Tuesday before the next weather system approaches on
Wednesday. -Blaes

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Blaes
NEAR TERM...Blaes
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...WSS
Hazardous weather outlook, May 31, 1:34 PM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
134 PM EDT Fri May 31 2019

NCZ007>011-021>028-038>043-073>078-083>086-088-089-011745-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
134 PM EDT Fri May 31 2019

...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, May 31, 1:55 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
155 PM EDT Fri May 31 2019

NCZ028-043-311900-
Edgecombe NC-Wilson NC-
155 PM EDT Fri May 31 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN EDGECOMBE AND
SOUTHEASTERN WILSON COUNTIES UNTIL 300 PM EDT...

At 155 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Farmville, moving east at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Pinetops, Macclesfield, Saratoga and Conetoe.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.

LAT...LON 3582 7735 3583 7739 3582 7741 3581 7742
      3580 7747 3576 7752 3561 7777 3570 7782
      3585 7755 3592 7736 3590 7734
TIME...MOT...LOC 1755Z 256DEG 33KT 3569 7770

BLAES
Special weather statement, May 31, 2:01 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
201 PM EDT Fri May 31 2019

NCZ085-311900-
Scotland NC-
201 PM EDT Fri May 31 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCOTLAND COUNTY
UNTIL 300 PM EDT...

At 200 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mccoll, or 9 miles south of Laurinburg, moving east at 30 mph.

Half inch hail and wind gusts up to 40 mph will be possible with this
storm.

This storm will remain over mainly rural areas of southeastern
Scotland County.

A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.

LAT...LON 3470 7955 3474 7937 3463 7946 3463 7947
TIME...MOT...LOC 1800Z 260DEG 27KT 3463 7946

BLAES
Special weather statement, May 31, 3:20 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
320 PM EDT Fri May 31 2019

NCZ021-022-038-039-312015-
Guilford NC-Forsyth NC-Randolph NC-Davidson NC-
320 PM EDT Fri May 31 2019

...Scattered Strong Thunderstorms will begin to move east into the
Triad through 430 PM EDT...

At 315 PM EDT, Doppler radar was tracking strong storms across
Yadkin and Davie Counties, moving east at 35 mph. These storms may
intensify as they push across Forsyth and Davidson Counties.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm. Deadly cloud to ground lightning will also be possible with
this storm.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Lexington, Thomasville,
Kernersville, Clemmons, Bermuda Run, Huntsville and Linwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.

LAT...LON 3611 8050 3614 8044 3618 8044 3626 8009
      3625 7989 3571 7989 3567 8031 3568 8033
      3572 8033 3574 8046 3583 8049 3584 8039
      3588 8042 3589 8037 3596 8038 3599 8042
      3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 1915Z 254DEG 35KT 3586 8044

BLAES
Special weather statement, May 31, 3:30 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Raleigh NC
330 PM EDT Fri May 31 2019

NCZ078-312030-
Wayne NC-
330 PM EDT Fri May 31 2019

...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY UNTIL 430 PM EDT...

At 329 PM EDT, Doppler radar was tracking a strong thunderstorm over
Goldsboro, moving northeast at 25 mph.

Dime size hail and wind gusts up to 40 mph will be possible with this
storm.

Deadly cloud to ground lightning is also occurring with this storm.

Locations impacted include...
Goldsboro, Fremont, Walnut Creek, Pikeville, Eureka, Mar-Mac,
Brogden, Nahunta, Elroy and Cliffs Of The Neuse State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.

LAT...LON 3534 7782 3524 7783 3524 7802 3535 7816
      3535 7815 3536 7816 3537 7816 3538 7814
      3542 7816 3560 7806 3559 7800 3558 7782
      3543 7783 3539 7780
TIME...MOT...LOC 1929Z 231DEG 20KT 3538 7800

10
Local storm report, May 31, 3:33 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
333 PM EDT FRI MAY 31 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             2 WNW GOLDSBORO         35.39N 78.01W
05/31/2019  E0.25 INCH       WAYNE              NC   TRAINED SPOTTER

            OCCURRING AT INTERSECTION OF ASH ST AND
            I-795.

&&
Special weather statement, May 31, 4:24 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
424 PM EDT Fri May 31 2019

NCZ021>023-312130-
Guilford NC-Alamance NC-Forsyth NC-
424 PM EDT Fri May 31 2019

...A STRONG THUNDERSTORM WILL AFFECT FORSYTH AND GUILFORD COUNTIES
UNTIL 530 PM EDT...

At 423 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kernersville, or near Winston-Salem, moving east at 40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Burlington, Graham,
Kernersville, McLeansville, Elon College, Summerfield and
Gibsonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

A severe thunderstorm watch remains in effect until 1100 PM EDT for
central North Carolina.

LAT...LON 3626 8042 3625 7933 3598 7931 3599 8004
      3601 8005 3603 8017 3603 8021 3600 8022
      3600 8029
TIME...MOT...LOC 2023Z 271DEG 36KT 3611 8016

PWB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:13 PM EDTSpecial Weather StatementRAHCumberland, Sampson62 min
May 31, 1:55 PM EDTSpecial Weather StatementRAHEdgecombe65 min
May 31, 2:01 PM EDTSpecial Weather StatementRAHScotland59 min
May 31, 3:20 PM EDTSpecial Weather StatementRAHDavidson, Forsyth55 min
May 31, 3:30 PM EDTSpecial Weather StatementRAHWayne60 min
May 31, 4:24 PM EDTSpecial Weather StatementRAHAlamance, Forsyth, Guilford66 min
May 31, 4:45 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wake45 min
May 31, 4:49 PM EDTSpecial Weather StatementRAHGranville, Person56 min
May 31, 4:56 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson49 min
May 31, 5:09 PM EDTTornado WarningRAHAlamance, Guilford24 min
May 31, 5:28 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange, Randolph47 min
May 31, 5:31 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange44 min
May 31, 5:34 PM EDTSpecial Weather StatementRAHWarren56 min
May 31, 5:36 PM EDTSpecial Weather StatementRAHForsyth54 min
May 31, 5:40 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax50 min
May 31, 5:57 PM EDTSpecial Weather StatementRAHChatham, Wake63 min
May 31, 6:18 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash38 min
May 31, 6:21 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson39 min
May 31, 6:26 PM EDTSevere Thunderstorm WarningRAHChatham, Lee, Wake64 min
May 31, 6:43 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash47 min
May 31, 6:43 PM EDTSevere Thunderstorm WarningRAHDurham, Johnston, Wake62 min
May 31, 7:06 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson39 min
May 31, 7:08 PM EDTSpecial Weather StatementRAHJohnston, Wayne, Wilson67 min
May 31, 7:19 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson56 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.